Alert archive / California / Wind Advisories in 2025
Wind Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Feb 23, 2025, 2:34 AM PST for Del Norte County, Humboldt County, California. It took effect at Feb 24, 2025, 6:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2025, 2:34 AM PST (10:34 UTC)
- In effect from
- Feb 24, 2025, 6:00 AM PST
- Expired
- Feb 24, 2025, 3:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439 WWUS76 KEKA 231034 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 234 AM PST Sun Feb 23 2025 CAZ102-104>106-231845- /O.NEW.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/ /O.CON.KEKA.WI.Y.0009.000000T0000Z-250223T1500Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Orleans, Garberville, Briceland, Alderpoint, Shively, Honeydew, Whitethorn, Bridgeville, Dinsmore, Bull Creek, Gasquet, Willow Creek, Shelter Cove, Petrolia, Kneeland, Pepperwood, Ettersburg, Weitchpec, Hoopa, and Benbow 234 AM PST Sun Feb 23 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM PST MONDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...For the first Wind Advisory, south winds 20 to 30 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...For the first Wind Advisory, until 7 AM PST this morning. For the second Wind Advisory, from 6 AM to 4 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-231845- /O.NEW.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/ Northern Humboldt Coast- Including Eureka, Fortuna, Fernbridge, Trinidad, Ferndale, Fieldbrook, McKinleyville, Samoa, and Arcata 234 AM PST Sun Feb 23 2025 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 6 AM to 3 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-231845- /O.NEW.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/ Coastal Del Norte- Including Klamath, Crescent City, Ft Dick, and Smith River 234 AM PST Sun Feb 23 2025 ...HIGH WIND WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph possible. * WHERE...Del Norte Coast. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
6 follow-up statements
741 WWUS76 KEKA 231457 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 657 AM PST Sun Feb 23 2025 CAZ102-104>106-232300- /O.EXP.KEKA.WI.Y.0009.000000T0000Z-250223T1500Z/ /O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Orleans, Garberville, Briceland, Alderpoint, Shively, Honeydew, Whitethorn, Bridgeville, Dinsmore, Bull Creek, Gasquet, Willow Creek, Shelter Cove, Petrolia, Kneeland, Pepperwood, Ettersburg, Weitchpec, Hoopa, and Benbow 657 AM PST Sun Feb 23 2025 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST MONDAY... * WHAT...South winds 10 to 20 mph with gusts up to 55 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 6 AM to 4 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-232300- /O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/ Northern Humboldt Coast- Including Eureka, Fortuna, Fernbridge, Trinidad, Ferndale, Fieldbrook, McKinleyville, Samoa, and Arcata 657 AM PST Sun Feb 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 6 AM to 3 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-232300- /O.CON.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/ Coastal Del Norte- Including Klamath, Crescent City, Ft Dick, and Smith River 657 AM PST Sun Feb 23 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
875 WWUS76 KEKA 231500 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 700 AM PST Sun Feb 23 2025 CAZ102-104>106-232300- /O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Orleans, Garberville, Briceland, Alderpoint, Shively, Honeydew, Whitethorn, Bridgeville, Dinsmore, Bull Creek, Gasquet, Willow Creek, Shelter Cove, Petrolia, Kneeland, Pepperwood, Ettersburg, Weitchpec, Hoopa, and Benbow 700 AM PST Sun Feb 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 6 AM to 4 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-232300- /O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/ Northern Humboldt Coast- Including Eureka, Fortuna, Fernbridge, Trinidad, Ferndale, Fieldbrook, McKinleyville, Samoa, and Arcata 700 AM PST Sun Feb 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 6 AM to 3 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ101-232300- /O.CON.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/ Coastal Del Norte- Including Klamath, Crescent City, Ft Dick, and Smith River 700 AM PST Sun Feb 23 2025 ...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Del Norte Coast. * WHEN...From Monday morning through Monday afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
640 WWUS76 KEKA 232220 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 220 PM PST Sun Feb 23 2025 CAZ101-241000- /O.UPG.KEKA.HW.A.0001.250224T1400Z-250225T0000Z/ /O.NEW.KEKA.HW.W.0001.250224T1400Z-250225T0000Z/ Coastal Del Norte- Including Smith River, Crescent City, Klamath, and Ft Dick 220 PM PST Sun Feb 23 2025 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 4 PM PST MONDAY... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte Coast. * WHEN...From 6 AM to 4 PM PST Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ102-104>106-241000- /O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Dinsmore, Alderpoint, Orleans, Hoopa, Kneeland, Briceland, Bull Creek, Garberville, Petrolia, Honeydew, Shelter Cove, Weitchpec, Benbow, Willow Creek, Whitethorn, Ettersburg, Gasquet, Bridgeville, Shively, and Pepperwood 220 PM PST Sun Feb 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 6 AM to 4 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-241000- /O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/ Northern Humboldt Coast- Including Fortuna, Arcata, Fernbridge, Fieldbrook, Eureka, McKinleyville, Ferndale, Samoa, and Trinidad 220 PM PST Sun Feb 23 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM PST MONDAY... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 6 AM to 3 PM PST Monday. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
747 WWUS76 KEKA 241005 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 205 AM PST Mon Feb 24 2025 CAZ101-241900- /O.CON.KEKA.HW.W.0001.250224T1400Z-250225T0000Z/ Coastal Del Norte- Including Klamath, Ft Dick, Smith River, and Crescent City 205 AM PST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Del Norte Coast. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ102-104>106-241900- /O.CON.KEKA.WI.Y.0010.250224T1400Z-250225T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Kneeland, Garberville, Honeydew, Shively, Willow Creek, Ettersburg, Hoopa, Shelter Cove, Orleans, Gasquet, Pepperwood, Briceland, Benbow, Alderpoint, Weitchpec, Dinsmore, Petrolia, Bull Creek, Bridgeville, and Whitethorn 205 AM PST Mon Feb 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...From 6 AM this morning to 4 PM PST this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. There is an increased risk of tree branches and other debris on roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-241900- /O.CON.KEKA.WI.Y.0010.250224T1400Z-250224T2300Z/ Northern Humboldt Coast- Including Arcata, Samoa, Eureka, Fieldbrook, Fortuna, McKinleyville, Trinidad, Fernbridge, and Ferndale 205 AM PST Mon Feb 24 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 3 PM PST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Humboldt Coast. * WHEN...From 6 AM this morning to 3 PM PST this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JJW
525 WWUS76 KEKA 241842 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1042 AM PST Mon Feb 24 2025 CAZ101-250000- /O.CON.KEKA.HW.W.0001.000000T0000Z-250225T0000Z/ Coastal Del Norte- Including Crescent City, Ft Dick, Klamath, and Smith River 1042 AM PST Mon Feb 24 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Del Norte Coast. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ102-104>106-250000- /O.CON.KEKA.WI.Y.0010.000000T0000Z-250225T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Bridgeville, Alderpoint, Kneeland, Weitchpec, Honeydew, Dinsmore, Shelter Cove, Hoopa, Petrolia, Garberville, Gasquet, Bull Creek, Shively, Whitethorn, Willow Creek, Benbow, Briceland, Ettersburg, Pepperwood, and Orleans 1042 AM PST Mon Feb 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Humboldt Interior, Del Norte Interior, and Southwestern Humboldt. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ CAZ103-242300- /O.CON.KEKA.WI.Y.0010.000000T0000Z-250224T2300Z/ Northern Humboldt Coast- Including Fernbridge, Eureka, Arcata, Fieldbrook, Fortuna, Trinidad, Ferndale, Samoa, and McKinleyville 1042 AM PST Mon Feb 24 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WHAT...South winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Humboldt Coast. * WHEN...Until 3 PM PST this afternoon. * IMPACTS...Wind gusts will be particularly strong along windward ridges and exposed coastal headlands. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
409 WWUS76 KEKA 242251 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 251 PM PST Mon Feb 24 2025 CAZ101-250000- /O.CAN.KEKA.HW.W.0001.000000T0000Z-250225T0000Z/ Coastal Del Norte- Including Crescent City, Ft Dick, Klamath, and Smith River 251 PM PST Mon Feb 24 2025 ...HIGH WIND WARNING IS CANCELLED... Winds are diminishing following a frontal passage. Breezy conditions will continue through the afternoon. $$ CAZ102-104>106-250000- /O.CAN.KEKA.WI.Y.0010.000000T0000Z-250225T0000Z/ Del Norte Interior-Southwestern Humboldt-Northern Humboldt Interior-Southern Humboldt Interior- Including Bridgeville, Alderpoint, Kneeland, Weitchpec, Honeydew, Dinsmore, Shelter Cove, Hoopa, Petrolia, Garberville, Gasquet, Bull Creek, Shively, Whitethorn, Willow Creek, Benbow, Briceland, Ettersburg, Pepperwood, and Orleans 251 PM PST Mon Feb 24 2025 ...WIND ADVISORY IS CANCELLED... Winds are diminishing following a frontal passage. Breezy conditions will continue through the afternoon. $$ CAZ103-250000- /O.EXP.KEKA.WI.Y.0010.000000T0000Z-250224T2300Z/ Northern Humboldt Coast- Including Fernbridge, Eureka, Arcata, Fieldbrook, Fortuna, Trinidad, Ferndale, Samoa, and McKinleyville 251 PM PST Mon Feb 24 2025 ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... Winds are diminishing following a frontal passage. Breezy conditions will continue through the afternoon. $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JMM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Feb 22, 2:51 PM PST, 11 hours 43 minutes earlier.
Area forecast discussion, Feb 22, 2:51 PM PST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
251 PM PST Sat Feb 22 2025
.SYNOPSIS...Heavy rain is forecast for Del Norte and far
northern Humboldt Counties tonight. Elsewhere, generally light
rain is expected. A low pressure system will generate locally
strong and gusty southerly winds over the headlands and interior
mountains this weekend. Strong southerly winds will be possible
again on Monday.
&&
.DISCUSSION...A long fetch of deep layer moisture emanating from
the subtropics (PWATS over 1 inch) will intersect the coastal
terrain late today into tonight. Heavy rain is forecast for Del
Norte and far northern Humboldt Counties tonight. Hourly rain
rates around 0.30in/hr are probable (70-80% chance) in the
interior of Del Norte from 8 pm Sat to 5 AM Sun. Deterministic
convective allowing models such as the HRRR and ARW indicate
localized hourly rates approaching 0.50in/hr, likely the result
of topographic forcing. The brunt of this atmospheric river
(AR2/AR3) will be aimed north of the area with Del Norte on the
southern edge of the IVT plume max (500-600kg/m/s). Even though
the duration of the AR is over 48 hours, heavy rain rates do not
appear to last that long based on the latest HREF guidance. Even
moderate rain rates (0.20in/hr) fall off during the day on Sunday.
We still cannot rule out rainfall run-off impacts tonight. Minor
flooding will be possible tonight into Sunday morning. Also,
mud/landslides or rock falls will also be possible in the steep
terrain. Slides will most likely impact highway 199 in Del Norte
County and possibly highway 101 north of Klamath. For now will
highlight this threat in a weather story graphic and social media
post. Otherwise, rainfall be light to moderate for the remainder
of the forecast area. Southern Lake and southern Mendocino may
not get any measurable rain this weekend. Snow levels will remain
quite high this weekend, above 6000 feet and temperatures will
remain above normal even under thicker cloud cover.
Gusty south winds will develop along North Coast this afternoon
and evening as surface low pressure approaches the west coast and
gradients tighten. Strongest winds will be over the coastal
headland, especially Pt St George where gusts around 40 mph are
probable. The gusty winds should persist through Sunday.
A surface low is forecast to develop just outside 135W north of
40N Sunday as the quasi-stationary frontal boundary north of the
ORCA border buckles and a surface cyclone develops and rapidly
progresses NE outside 135W. Synoptic scale model guidance
continues to keep the strongest and most damaging winds with this
cyclone well offshore and just north of the forecast area, along
the Oregon coast. Surface pressure gradients will tighten up
again by Monday morning and stronger wind gusts to 50 mph are
probable for the coastal headlands and interior ridges as a 60kt
925mb southerly speed max develops in advance of the boundary.
All models have sped up the timing of strongest winds. ECMWF has
been clustering around Monday afternoon/evening, but latest
run has shifted earlier in the day. ECMWF ensemble mean wind
gusts is over 50 mph for Pt St George and KCEC airport. In fact
there are many members, 30% of 100, over 55 mph from 4 AM to 4
PM Mon. Looking at the NBM, 90th percentile max gusts are on the
order of 55 to 65 mph over the interior mountains of Del Norte
with lower probabilities for gusts to 55 mph for the Humboldt
interior mountains; specifically Kneeland and Berry Summit. Wind
this strong will make driving difficult and could knock down tree
branches. We are leaning toward a wind advisory for this event.
For now will hold off on hoisting an advisory multiple days out
and wait to see how deterministic models and ensemble data sets
trend. We will message the potential for hazardous winds in
weather story graphic and social media posts.
Precip will end on Tuesday as a broad upper ridging quickly
springs back and holds into mid week (Wed). The ridge aloft with
above normal 500mb heights will likely remain the dominant feature
controlling NW California weather into late next week. Temperatures
will remain above normal. DB
&&
.AVIATION...Conditions at the coastal terminals will continue to
devolve as rain showers move onshore ahead of an approaching
surface front. MVFR ceilings and periods of mist are being
observed alongside increasing winds - already gusts 20-25 knots at
CEC this afternoon. AR moisture will funnel into northern
Humboldt and Del Norte county through Sunday morning, generating
moderate to heavy rainfall and wind gusts 35 to 40 knots along
exposed coastal areas. A prominent risk of windshear is expected
beginning this afternoon as winds aloft within the LLJ exceed 50
knots at 1500 to 2000 feet. Periods of IFR to LIFR ceilings and
visibility's are possible with heavier downpours. There is a
chance for light rain showers at UKI early Sunday morning, but
accumulations will be very minimal (<0.20 inch) and winds should
remain light. Even as the first round of rainfall begins to
diminish Sunday afternoon, winds will remain elevated beneath an
active upper troughing pattern. A stronger front is expected to
move across the north coast Monday morning.
&&
.MARINE...Increasing southerly winds will combine with a decaying
mid- period westerly swell to produce steep and hazardous seas
through the weekend, especially in the northern waters. Gale force
gusts are expected in the northern waters late tonight night into
early Sunday morning as a fast-moving frontal boundary moves
onshore. Responsive 7 to 9 foot wind waves will enhance already
elevated seas through Sunday. An active upper trough pattern will
sustain elevated southerlies through early next week. Confidence
is increasing in a stronger front arriving Monday afternoon;
potential for gale force gusts exceeding 40 knots will coincide
with the arrival of a large, long period westerly swell 17-18 feet
at 14 seconds.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 6 AM PST Monday for PZZ450.
Small Craft Advisory until 3 PM PST this afternoon for
PZZ455-470-475.
Gale Warning until 3 PM PST Sunday for PZZ470.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 9:35 PM PST | Wind Advisory | EKA | Del Norte, Humboldt | 9 hr |
| Feb 23, 1:11 AM PST | Areal Flood Advisory | EKA | Del Norte | 8 hr |
| Feb 23, 2:34 AM PST | High Wind Watch | EKA | Del Norte | 12 hr |
| Feb 23, 2:50 AM PST | Gale Warning | EKA | 36 hr | |
| Feb 23, 2:56 AM PST | High Surf Advisory | EKA | Del Norte, Humboldt | 55 hr |
| Feb 23, 2:20 PM PST | High Wind Warning | EKA | Del Norte | 25 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.